Avandia User Reviews

Avandia - User Reviews

Avandia User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Avandia sorted by most helpful. Patient Discussions FAQs


Comment from: David, 55-64 Female on Treatment for 5-10 years (Patient) Published: October 16

Superb! It is the ONLY thing that works for me. I have tried Actos and went to the max dose and nothing! Then the scare and I went to Januvia, first 50mg and then 100 and nothing good. Then without saying a thing to the Doctor or Wife, I stopped the Actos and the Januvia and went back to my old reliable Avandia 8mg and within 2-3 days was down to where I wanted to be at - below 120 avg. Without Avandia I will raise to around 240 to 300mg/dl. I take Avandia and Insulin.

Related Reading: Januvia

Comment from: Sue, 35-44 on Treatment for 2-5 years (Patient) Published: July 03

since beginning this medication I have gained 40 pounds, my doctor tells me to exersize more. I believe my weight gain is from the avandia.

Comment from: 55-64 on Treatment for 2-5 years (Patient) Published: November 12

I took this drug for 9 months. It caused me to gain 25 lbs, leg swelling, and felt out of breath all the time. I took myself off it and feel better. Dr gave me Januvia now.

Comment from: 35-44 on Treatment for 2-5 years Published: September 24

This medication really kept my blood sugars in line where they were supposed to be. I did however experience weight gain.

Comment from: nancyszy, 55-64 on Treatment for 1-2 years (Patient) Published: August 12

On Avandia til reports came out-took myself off & dropped 10lbs & felt better but A1C went up to 7.6. Dr made me go back on in May & I've gained 10 lbs. & feel tired & ache a lot. Waiting to see Dr in Sept-I want off of this!

Comment from: Wade, 55-64 Female on Treatment for 5-10 years (Patient) Published: July 19

I have been taking for ~8 years. I did have some weight gain because, like most, I thought since I was taking this I could eat like I always did. That was a mistake in 4 years I put on 30 pounds. I read/heard all the issues with Avandia and took note. I have had my heart checked for problems and none so far. I went on a low carb diet and lost the 30 pounds I had gained. I fell into the trap of "just take a pill" and go on about your business as usual. You can not do that. I read on this site where people gain 100+ pounds and then have a heart attack.. well DUH...

Comment from: Deise, 55-64 on Treatment for 6 months - 1 year (Patient) Published: July 15

I took this medication for 10 months by which time I had gained about 15 kgs, was out of breath and had swollen legs and hands. I could only walk a few steps before being out of breath. It brought the blood sugar down but the side effects were intolerable. I would not recommend it to anyone.

Comment from: tigerrreyzz, 45-54 on Treatment for 2-5 years (Patient) Published: March 10

This has been the only medication in combination with metformin that has successfully kept my blood sugars low. I was taken off the medication and given others to try that have not worked and the side effects for me are worse (tiredness, weight gain) Avandia was the one that worked very well for me. I'm hoping I will be able to go back to it. I felt much better while on it.

Comment from: angelbear, 45-54 on Treatment for 6 months - 1 year (Patient) Published: September 16

I gained over 60 lbs., had swelling in my hands, arms but mostly in my legs and feet. I couldn't even get any of my shoes on! Dr. took me off of Avandia, put me on Lantus, am doing much better!

Related Reading: Lantus

Comment from: ozz, 65-74 Female on Treatment for 6 months - 1 year (Patient) Published: December 15

after taking avandia for approx. 5 months, I developed cirrossis of the liver and am now awaiting for a liver transplant. while taking avandia I gained 50 to 60 pounds and developed excess body fluid all over my body. I have joined a lawsuit against glaxo smith kline.

Related Reading: liver

Comment from: Beneficial Dude, 45-54 on Treatment for 1-6 months (Patient) Published: July 16

was on this years ago, doc took me off due to dangers of drug. new doc put me on it. have gained 10 lbs in a month, extreme fatigue, achy joints, swelling everywhere. has not brought levels down and I feel overall crappy! warnings on TV have made me decide to stop this drug. I have high BP and Tachycardia. don't think this is a good med for me with those conditions. I will look for an alternate med. Actos made me very tired as well, will talk with my MD on an alternate med.

Related Reading: fatigue


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations